Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

limb fat loss

(1/2) > >>

kentb:
I am on Trizivir and Kaletra.  I have been on the Trizivir for about 5 years and the Kaletra for about a year.  This is my third regimen.  I have noticed when I went on the Kaletra ( old formulation) I gained a good bit of weight in a hurry about 10 pounds.  Then I got in the gym after some time off and I quickly lost the weight.  I noticed that I lost a fair amount of mass from my arms especially in the forearms.  I am really self-conscious about it.  It is just a constant reminder of the disease.  I know I am overly critical about my body/-self image.  That being said it still really bothers me about the loss of mass. Would like to hear from others who have experienced similar symptoms.  I know in the end I need to be thankful for the availability of the medications, it just sucks the whole f_-_ing disease!

Kent

poobear:
Hi Kent,
 I have had redistribution of fat (i believe I was on the Kaletra at the time but not 100% sure).  I am over weight and always have been.  I first niticed I could see the veins protruding in both of by lower arms. Also it seemed my legs were getting thinner but all the weight redistibuted to by belly and also to the back of my neck, which is called a buffalo hump.  I had liposuction done on the back of my neck and it has not grown back yet. I totally agree with you that this totally sucks.  I would advise that you look under lipodystrophy.  It may give you a better insight.  I have been HIV+ for 12 years now and it seems like there is always some kind of side effect with anything.  I wish you the best ;D

newt:
Hello K,

I am a betting man when it comes to thin arms and combo, and I bet this is the AZT in the Trizivir.  Several studies, including one at the recent international AIDS conference, would support this.

Trizivir is  the three nukes AZT+abacavir+3TC in one tablet.  Unless you have some nuke resistance which means you need to take AZT, why not think about dropping the AZT and taking just the other two nukes ? These come together in one pill called Epzicom (in the US) or Kivexa (in Europe). People who stop taking AZT often find limb fat returns, slowly mind you, like over 6+ months, but return nonetheless.

 - matt

Now playing: Today programme, BBC Radio 4

kentb:
Poobear, and Matt, thanks for the replies.  I think I had heard before that the AZT in the Trizivir might be the culprit.  I am going to visit with my doctor to see if there are some options regarding the Trizivir.  Basically as you have stated Poobear, my lower arms are becoming veiny.  I am just over it!  My partner says it's not noticeable but I am calling BS on that!  Maybe I need a hobby, or I need to keep myself busier with work.  Thanks again to you both this is good info. to consider.

Kent(who is raising his middle finger to HIV!)

OakMax1:
I am losing weight and fast, even thought my numbers are great!  I have loss 10-15 lbs for no apparent reason. I am not dieting or working out that much anymore.  I noticed that my face is losing it facial fat in my face... I am trying everything by eating more but it not helping.  I have heard of the buffalo hump but that not the case.  I eat meals three time a day,  was wondering could this be due to stress?  My parents are separating and familly members are in sad mode, including me.  I feel fine but something is wrong and I can't stop the weight loss.  SCARED TO LOOK AT THE SCALES (afraid of what the next weight will be, lower.. please not :-[). 

Any suggestion on what to do to stop the weight loss....

Worried and Sad!  What wrong with me....HELP!

undetecable and tcell at 400   

Navigation

[0] Message Index

[#] Next page

Go to full version